Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 17, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Mar 23, 2009, 6:17 PM CDT for Lincoln County, Union County, South Dakota; 6 counties in Iowa. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 6:17 PM CDT (23:17 UTC)
- Expired
- Mar 23, 2009, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Cherokee County, IA, Lyon County, IA, O'Brien County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Lincoln County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 84 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:19 PM CDT | TSTM WND GST 62 | Hawarden, IA | TREE BRANCHES BLOWN DOWN DAMAGE TO ROOF OF HOUSE |
| Mar 23, 6:30 PM CDT | TSTM WND DMG | Hull, IA | METAL BUILDING ROOF BLOWN ONTO HIGHWAY 18. |
| Mar 23, 7:07 PM CDT | HAIL 0.75 | 4 W Sheldon, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 504 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 232317
SVRFSD
IAC035-119-141-149-167-193-SDC083-127-240000-
/O.NEW.KFSD.SV.W.0017.090323T2317Z-090324T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
617 PM CDT MON MAR 23 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHEROKEE COUNTY IN NORTHWEST IOWA
LYON COUNTY IN NORTHWEST IOWA
WESTERN OBRIEN COUNTY IN NORTHWEST IOWA
PLYMOUTH COUNTY IN NORTHWEST IOWA
SIOUX COUNTY IN NORTHWEST IOWA
WESTERN WOODBURY COUNTY IN NORTHWEST IOWA
EASTERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA
NORTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 700 PM CDT
* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HUDSON TO 8 MILES SOUTH OF
LAWTON...AND WERE MOVING NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
INWOOD...IRETON AROUND 625 PM CDT...
STRUBLE...ROCK VALLEY...MOVILLE...MAURICE AROUND 630 PM CDT...
DOON...ALVORD...SIOUX CENTER AROUND 635 PM CDT...
ORANGE CITY AROUND 640 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.
&&
LAT...LON 4226 9625 4290 9665 4340 9662 4348 9595
4331 9586 4326 9587 4326 9583 4273 9557
TIME...MOT...LOC 2317Z 232DEG 41KT 4312 9645 4239 9621
$$
LIEBL2 follow-up statements
000
WWUS53 KFSD 232329
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
629 PM CDT MON MAR 23 2009
IAC035-119-141-149-167-193-SDC083-127-240000-
/O.CON.KFSD.SV.W.0017.000000T0000Z-090324T0000Z/
LYON IA-SIOUX IA-OBRIEN IA-CHEROKEE IA-PLYMOUTH IA-WOODBURY IA-
LINCOLN SD-UNION SD-
629 PM CDT MON MAR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN UNION...EASTERN LINCOLN...NORTHERN WOODBURY...
EASTERN PLYMOUTH...WESTERN CHEROKEE...WESTERN OBRIEN...SIOUX AND
LYON COUNTIES...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEWTON HILLS STATE PARK TO
MAURICE TO 6 MILES EAST OF HINTON...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KINGSLEY...ROCK VALLEY...OYENS AND ORANGE CITY AROUND 635 PM CDT...
PIERSON...REMSEN...HULL AND DOON AROUND 640 PM CDT...
BOYDEN AND ALVORD AROUND 645 PM CDT...
AT 619 PM CDT...DAMAGING WINDS UP TO 62 MPH WERE MEASURED IN
HAWARDEN WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.
&&
LAT...LON 4244 9627 4302 9641 4309 9664 4340 9662
4348 9595 4331 9586 4326 9587 4326 9583
4273 9557 4238 9607
TIME...MOT...LOC 2327Z 232DEG 41KT 4324 9654 4304 9618
4263 9615
$$
LIEBL000
WWUS53 KFSD 232358
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
658 PM CDT MON MAR 23 2009
IAC035-119-141-149-167-193-SDC083-127-240009-
/O.EXP.KFSD.SV.W.0017.000000T0000Z-090324T0000Z/
LYON IA-SIOUX IA-OBRIEN IA-CHEROKEE IA-PLYMOUTH IA-WOODBURY IA-
LINCOLN SD-UNION SD-
658 PM CDT MON MAR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION...EASTERN
LINCOLN...NORTHERN WOODBURY...PLYMOUTH...WESTERN CHEROKEE...WESTERN
OBRIEN...SIOUX AND LYON COUNTIES EXPIRES AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4244 9627 4302 9641 4309 9664 4340 9662
4348 9595 4331 9587 4326 9587 4326 9583
4273 9557 4238 9607
TIME...MOT...LOC 2359Z 232DEG 41KT 4346 9615 4326 9579
4285 9576
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:55 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 23, 3:55 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 PM CDT MON MAR 23 2009
.DISCUSSION...
NOT MANY CHANGES IN THINKING FROM THIS MORNINGS AFD...WITH RESPECT
TO THE FORECAST THIS EVENING AND TONIGHT. THUNDERSTORMS HAVE
DEVELOPED ALONG AND N OF THE WARM FRONT AND ALONG THE DRY LINE
ACROSS CNTRL AND ERN NEBRASKA THIS AFTERNOON. AS UPPER WAVE LIFTS N
THIS AFTERNOON...THUNDERSTORMS WILL SPREAD INTO THE MO RIVER VALLEY.
STRONG VEERING IN THE LOW LEVELS ALONG THE MO VALLEY SUPPORT THE
POSSIBILITY OF A FEW TORNADOES. HIGHER SEVERE POTENTIAL REMAINS WITH
HAIL AND STRAIGHT LINE WINDS. MAINLY EXPECTING QUARTER SIZED HAIL
OR LESS AND WIND GUSTS AS HIGH AS 70 MPH WITH SOME OF THE STRONGER
STORMS. SEVERE THREAT TO SLOWLY DIMINISH THIS EVENING AS STORMS
CONTINUE NWRD. THREAT RAPIDLY DECREASES N OF I 90 AND EAST OF
HIGHWAY 75. WILL ALSO HAVE TO WATCH THE POTENTIAL FOR FLASH FLOODING
SOUTH OF I90...MAINLY IN SE SD ALONG THE MISSOURI VALLEY. FLASH
FLOODING WILL BE LIKELY SHOULD STORMS TRAIN ACROSS THE SAME AREA.
EXPANDED AND EXTENDED THE WIND ADVISORY THROUGH THIS EVENING. WINDS
HAVE BEEN MARGINAL AT BEST FOR AN ADVISORY TO THIS POINT...BUT
CONCERN IS WITH SYNOPTIC LOW LEVEL COOLING AND PRECIPITATION COOLING
BRINGING STRONG LLJ TO THE SFC THIS EVENING.
TWO MAIN CHANGES TO PREV FCST WAS TO UP THE POPS WITH WRAPAROUND
PRECIP EXCPD FURTHER SE IN CWA TUE AFTN...AND TO UP THE POPS SOME
MORE IN THE EXTD. STG UPR LOW WILL DUMBELL AROUND CWA TUE WITH RAIN
MIXING WITH OR CHGG TO WET SNOW WRN CWA...AND A COUPLE OF INCHES
ARE QUITE PSBL ESP IN HIGHER ELEVATIONS FM WEST OF HURON TO ABV
CHAMBERLAIN TO GREGORY COUNTY. BRISK SLY WINDS ERN CWA WILL
GRADUALLY SHIFT TO STG WNWLY FLOW OF COLDER AIR TO THE WEST OF TROF.
WRAPAROUND -SHRA CHGG TO -SHSN PULLING OFF THE NEWD THRU NRN CWA
TUE NGT WITH STG NWLY FLOW OF COLDER AIR IN THE CWA. WED A NICE
TRANSITION DAY WITH MIXED OUT AND MILDER WLY FLOW. NAM GUID TOO
COLD. THEN MODELS STILL HAVE MAJOR CONTINUITY ISSUES FROM THURSDAY
THRU THE WEEKEND. 12Z RUNS BACK TO THE SE BIAS...BUT NO REASON TO
THINK LATER RUNS WILL NOT GO BACK TO THE NW TRACK WITH TIME...SO
KEPT DECENT POPS IN THE SERN HLF CWA. FIRST OF WAVE OF MIXED PRECIP
SHOULD STILL MOVE ENEWD INTO CWA LATE WED NGT THRU THU NGT...BUT
THEN ITS A QUESTION OF WAITING FOR MAIN UPR LOW TO EJECT NEWD OVER
THE CNTRL PLAINS. EITHER WAY...IT WILL BE ON THE COOL SIDE OF GUID.
&&
.AVIATION...
UPPER LEVEL AND SFC LEVEL LOW PRESSURE CURRENTLY OVER WRN NEBRASKA
TO LIFT INTO NE SD LATE TONIGHT. STRONG SFC GRADIENT WILL PRODUCE
STRONG LOW LEVEL WINDS. WINDS WILL SHIFT FROM THE S THIS
EVENING...TO THE WEST LATE TONIGHT WITH THE PASSAGE OF A COLD FRONT.
WIDESPREAD SHOWERS AND THUNDERSTORMS MOVING FROM THE MISSOURI VALLEY
THIS AFTERNOON INTO SW MINNESOTA BY THIS EVENING. SOME OF THESE
STORMS WILL BE SEVERE...PRODUCING STRONG WINDS AND LARGE
HAIL...ESPECIALLY INTO THE MISSOURI VALLEY. OTHERWISE MAINLY IFR TO
VFR ACROSS THE AREA.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR IAZ001>003-012>014-
020>022-031-032.
MN...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MNZ072-080-081-089-
090-097-098.
NE...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR NEZ013-014.
SD...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR SDZ062-066-067-
069>071.
&&
LIEBL/RYRHOLMHazardous weather outlook, Mar 23, 11:15 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1115 AM CDT MON MAR 23 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1115 AM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON AND EARLY THIS EVENING FOR AREAS SOUTH OF I 90 IN SOUTHEAST SOUTH DAKOTA....EXTREME NORTHEAST NEBRASKA...AND MUCH OF NORTHWEST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEBRASKA THIS AFTERNOON...MOVING INTO THE MISSOURI VALLEY BY LATE THIS AFTERNOON. SHOULD STORMS DEVELOP...THEY MAY PRODUCE HAIL UP TO ONE INCH AND 60 MPH WINDS. THERE IS ALSO THE POTENTIAL FOR ISOLATED TORNADOES WITH THESE STORMS. FLOODING... RAINFALL ACROSS THE AREA SUNDAY NIGHT COMBINED WITH EXPECTED RAINFALL THROUGH TUESDAY WILL LEAD TO MINOR FLOODING ACROSS MANY OF THE AREA RIVERS. MINOR FLOODING WILL AFFECT MUCH OF THE BIG SIOUX RIVER BASIN FROM BRUCE DOWN TO NEAR AKRON. ADDITIONAL MINOR FLOODING IS ALSO EXPECTED ACROSS THE JAMES RIVER BASIN FROM HURON TO MITCHELL...AND ALONG THE LITTLE SIOUX NEAR SPENCER. WINTER WEATHER... RAIN MAY MIX WITH AND CHANGE OVER TO SNOW NEAR IN CENTRAL SOUTH DAKOTA AFFECTING PORTIONS OF BRULE AND GREGORY COUNTIES. SNOWFALL IS EXPECTED TO REMAIN AROUND ONE INCH OR LESS. WIND... SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE OVER MUCH OF NORTHWEST IOWA AND PORTIONS OF SOUTHWEST MINNESOTA LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTRY MIX OF RAIN AND SNOW COULD CHANGE TO A PERIOD OF ACCUMULATING WET SNOW FROM THURSDAY INTO SATURDAY ACROSS PARTS OF SOUTHEAST SOUTH DAKOTA...TO SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THE TRACK OF THIS SYSTEM REMAINS UNCERTAIN AT THIS TIME...HOWEVER...THIS SYSTEM CARRIES THE POTENTIAL OF CREATING A SIGNIFICANT AMOUNT OF SNOW ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM TODAY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Mar 23, 1:43 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
143 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 2 NE CLAYTON 43.46N 97.63W
03/22/2009 E0.75 INCH HUTCHINSON SD PUBLIC
&&
JCHAPMANLocal storm report, Mar 23, 4:28 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
428 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 4 SW SPRINGFIELD 42.81N 97.95W
03/23/2009 BON HOMME SD PUBLIC
STRONG THUNDERSTORMS WINDS DESTROYED A GARAGE 4 MILES
SOUTHWEST OF SPRINGFIELD.
&&
MBUSSLocal storm report, Mar 23, 4:46 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
446 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 1 W AVON 43.01N 98.08W
03/23/2009 M0.75 INCH BON HOMME SD LAW ENFORCEMENT
&&
MBUSSLocal storm report, Mar 23, 5:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
543 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 5 S HUBBARD 42.32N 96.59W
03/23/2009 M0.75 INCH DAKOTA NE LAW ENFORCEMENT
DEPUTIES REPORTED DIME SIZE HAIL BETWEEN HUBBARD,
EMERSON, AND HOMER NEBRASKA.
0538 PM HAIL VERMILLION 42.78N 96.93W
03/23/2009 M0.75 INCH CLAY SD PUBLIC
LOCALIZED STREET FLOODING.
&&
MBUSSLocal storm report, Mar 23, 5:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
559 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST 2 S JACKSON 42.42N 96.57W
03/23/2009 E60 MPH DAKOTA NE EMERGENCY MNGR
TREE BLOWN DOWN
&&
JSHEEHANLocal storm report, Mar 23, 6:04 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
604 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND GST 8 S FREEMAN 43.24N 97.42W
03/23/2009 E70 MPH HUTCHINSON SD BROADCAST MEDIA
LARGE TREE BRANCHES BLOWN DOWN
&&
JSHEEHANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:12 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook | 33 min |
| Mar 22, 8:41 PM CDT | Flash Flood Warning | FSD | Brookings, Kingsbury, Lake, Miner | 3 hr |
| Mar 23, 11:11 AM CDT | River Flood Warning | FSD | Hutchinson, Yankton | 83 days |
| Mar 23, 3:34 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 41 min |
| Mar 23, 4:08 PM CDT | Tornado Warning | FSD | Bon Homme | 37 min |
| Mar 23, 4:12 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas, Gregory | 38 min |
| Mar 23, 4:34 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 26 min |
| Mar 23, 4:53 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 52 min |
| Mar 23, 4:57 PM CDT | Flash Flood Warning | FSD | Union | 2 hr |
| Mar 23, 4:59 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Turner, Yankton | 31 min |
| Mar 23, 5:03 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, McCook | 27 min |
| Mar 23, 5:33 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Turner, Yankton | 42 min |
| Mar 23, 5:36 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 24 min |
| Mar 23, 5:44 PM CDT | Severe Thunderstorm Warning | FSD | Union | 31 min |
| Mar 23, 5:59 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 46 min |
| Mar 23, 6:09 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha, Turner | 111 min |
| Mar 23, 6:33 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 27 min |
| Mar 23, 6:44 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 46 min |
| Mar 23, 8:41 AM CDT | River Flood Warning | FSD | Buena Vista | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.